Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


advice please
Sep 28, 2001

hello doc. i have been hiv+ from last 3 years.recently i am taking stavidune 40mg,lamivdune 120mg,neverpie 200mg (twicw day) recently i made my viral load and count 6490 kmq viral loadand 270 cd4 count. i want to known which are the latest medecine is avilable. please reply me

Response from Dr. Young

Thank you for your question.

From the information that you tell us, I'll assume that you are on your first combination therapy and you've previously had an undetectable viral load and now have a viral load of 6900. The first thing to ask is if the viral load that is measured is due to viral resistance or due to other factors (such as missed doses of medications, a vaccination, or illnesses like herpes, sinusitis).

Assuming that none of the above are going on, then it might be reasonable to verify that the viral load is present by checking a second viral load test. I often will obtain a viral genotype at this time to assess the presence of drug resistance mutations.

We now have several different approaches for dealing with persons experiencing virologic failure after their first HAART treatments. There are a variety of approaches, but after a NNRTI-regimen failure, a reasonable approach would include the use of protease inhibitors (either non-boosted or boosted).

I would advise you to work closely with your doctor to discuss treatment options.

Good luck, BY



Previous
HIV Progression
Next
Why Cant We Do This???

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement